Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2015, Article ID 347864, 15 pages
http://dx.doi.org/10.1155/2015/347864
Research Article

Solving the Telegraph and Oscillatory Differential Equations by a Block Hybrid Trigonometrically Fitted Algorithm

1Department of Mathematics, USC Salkehatchie, Walterboro, SC 29488, USA
2Department of Mathematics and Statistics, Austin Peay State University, Clarksville, TN 37044, USA

Received 6 July 2015; Accepted 22 October 2015

Academic Editor: Salim Messaoudi

Copyright © 2015 F. F. Ngwane and S. N. Jator. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. D. Lambert, Numerical Methods for Ordinary Differential Systems, John Wiley & Sons, New York, NY, USA, 1991. View at MathSciNet
  2. J. D. Lambert, Computational Methods in Ordinary Differential Equations, John Wiley & Sons, New York, NY, USA, 1973. View at MathSciNet
  3. E. Hairer and G. Wanner, Solving Ordinary Differential Equations II, vol. 14 of Springer Series in Computational Mathematics, Springer, 2nd edition, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  4. E. Hairer, “A one-step method of order 10 for y=f(x,y),” IMA Journal of Numerical Analysis, vol. 2, pp. 83–94, 1982. View at Google Scholar
  5. L. Brugnano and D. Trigiante, Solving ODEs by Multistep Initial and Boundary Value Methods, Gordon & Breach, Amsterdam, The Netherlands, 1998.
  6. L. Brugnano and D. Trigiante, “Block implicit methods for ODEs,” in Recent Trends in Numerical Analysis, D. Trigiante, Ed., pp. 81–105, Nova Science Publishers, New York, NY, USA, 2001. View at Google Scholar
  7. E. Hairer, S. P. Norsett, and G. Wanner, Solving Ordinary Differential Equations I, Nonstiff Problems, Springer, Berlin, Germany, 1993.
  8. T. E. Simos, “An exponentially-fitted Runge-Kutta method for the numerical integration of initial-value problems with periodic or oscillating solutions,” Computer Physics Communications, vol. 115, no. 1, pp. 1–8, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  9. J. D. Lambert and A. Watson, “Symmetric multistip methods for periodic initial value problems,” IMA Journal of Applied Mathematics, vol. 18, no. 2, pp. 189–202, 1976. View at Publisher · View at Google Scholar
  10. E. H. Twizell and A. Q. M. Khaliq, “Multiderivative methods for periodic initial value problems,” SIAM Journal on Numerical Analysis, vol. 21, no. 1, pp. 111–122, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. J. Vigo-Aguiar and H. Ramos, “Dissipative Chebyshev exponential-fitted methods for numerical solution of second-order differential equations,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 187–211, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. D. O. Awoyemi, “A new sixth-order algorithm for general second order ordinary differential equations,” International Journal of Computer Mathematics, vol. 77, no. 1, pp. 117–124, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. M. M. Chawla and S. R. Sharma, “Families of three-stage third order Runge-Kutta-Nystrom methods for y=f(x,y,y'),” Journal of the Australian Mathematical Society, vol. 26, pp. 375–386, 1985. View at Google Scholar
  14. S. M. Mahmoud and M. S. Osman, “On a class of spline-collocation methods for solving second-order initial-value problems,” International Journal of Computer Mathematics, vol. 86, no. 4, pp. 616–630, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. J. M. Franco, “Runge-Kutta-Nyström methods adapted to the numerical integration of perturbed oscillators,” Computer Physics Communications, vol. 147, no. 3, pp. 770–787, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. S. N. Jator, “A continuous two-step method of order 8 with a block extension for y=f(x,y,y),” Applied Mathematics and Computation, vol. 219, pp. 781–791, 2012. View at Google Scholar
  17. J. P. Coleman and S. C. Duxbury, “Mixed collocation methods for y=f(x,y),” Journal of Computational and Applied Mathematics, vol. 126, pp. 47–75, 2000. View at Google Scholar
  18. J. P. Coleman and L. G. Ixaru, “P-stability and exponential-fitting methods for y=f(x,y),” IMA Journal of Numerical Analysis, vol. 16, pp. 179–199, 1996. View at Google Scholar
  19. T. E. Simos, “Dissipative trigonometrically-fitted methods for second order IVPs with oscillating solution,” International Journal of Modern Physics C, vol. 13, no. 10, pp. 1333–1345, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. G. Vanden Berghe, L. G. Ixaru, and M. van Daele, “Optimal implicit exponentially-fitted Runge-Kutta methods,” Computer Physics Communications, vol. 140, no. 3, pp. 346–357, 2001. View at Publisher · View at Google Scholar · View at Scopus
  21. Y. Fang, Y. Song, and X. Wu, “A robust trigonometrically fitted embedded pair for perturbed oscillators,” Journal of Computational and Applied Mathematics, vol. 225, no. 2, pp. 347–355, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. H. S. Nguyen, R. B. Sidje, and N. H. Cong, “Analysis of trigonometric implicit Runge-Kutta methods,” Journal of Computational and Applied Mathematics, vol. 198, no. 1, pp. 187–207, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. H. Ramos and J. Vigo-Aguiar, “A trigonometrically-fitted method with two frequencies, one for the solution and another one for the derivative,” Computer Physics Communications, vol. 185, no. 4, pp. 1230–1236, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. J. M. Franco and I. Gómez, “Trigonometrically fitted nonlinear two-step methods for solving second order oscillatory IVPs,” Applied Mathematics and Computation, vol. 232, pp. 643–657, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. K. Ozawa, “A functionally fitted three-stage explicit singly diagonally implicit Runge-Kutta method,” Japan Journal of Industrial and Applied Mathematics, vol. 22, no. 3, pp. 403–427, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. S. N. Jator, S. Swindle, and R. French, “Trigonometrically fitted block Numerov type method for y=f(x,y,y),” Numerical Algorithms, vol. 62, no. 1, pp. 13–26, 2013. View at Publisher · View at Google Scholar
  27. S. N. Jator, “Implicit third derivative Runge-Kutta-Nyström method with trigonometric coefficients,” Numerical Algorithms, vol. 70, no. 1, pp. 133–150, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. F. F. Ngwane and S. N. Jator, “Block hybrid method using trigonometric basis for initial value problems with oscillating solutions,” Numerical Algorithms, vol. 63, no. 4, pp. 713–725, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. S. N. Jator, “Block third derivative method based on trigonometric polynomials for periodic initial-value problems,” Afrika Matematika, pp. 1–13, 2015. View at Publisher · View at Google Scholar
  30. H. Ramos, Z. Kalogiratou, Th. Monovasilis, and T. E. Simos, “A trigonometrically fitted optimized two-step hybrid block method for solving initialvalue problems of the form y=f(x,y,y) with oscillatory solutions,” AIP Conference Proceedings, vol. 1648, Article ID 810007, 2015. View at Publisher · View at Google Scholar
  31. L. Ixaru and G. V. Berghe, Exponential Fitting, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2004.
  32. J. Vigo-Aguiar and H. Ramos, “Variable stepsize implementation of multistep methods for y=f(x,y,y'),” Journal of Computational and Applied Mathematics, vol. 192, no. 1, pp. 114–131, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. H.-F. Ding, Y.-X. Zhang, J.-X. Cao, and J.-H. Tian, “A class of difference scheme for solving telegraph equation by new non-polynomial spline methods,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 4671–4683, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. S. N. Jator, “On a class of hybrid methods for y=f(x,y,y'),” International Journal of Pure and Applied Mathematics, vol. 59, no. 4, pp. 381–395, 2010. View at Google Scholar
  35. J. B. Keiper and C. W. Gear, “The analysis of generalized backwards difference formula methods applied to Hessenberg form differential-algebraic equations,” SIAM Journal on Numerical Analysis, vol. 28, no. 3, pp. 833–858, 1991. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. B.-Y. Guo and J.-P. Yan, “Legendre-Gauss collocation method for initial value problems of second order ordinary differential equations,” Applied Numerical Mathematics, vol. 59, no. 6, pp. 1386–1408, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. G. V. Berghe, L. G. Ixaru, and H. De Meyer, “Frequency determination and step-length control for exponentially-fitted Runge-Kutta methods,” Journal of Computational and Applied Mathematics, vol. 132, no. 1, pp. 95–105, 2001. View at Publisher · View at Google Scholar · View at Scopus
  38. H. Ramos and J. Vigo-Aguiar, “On the frequency choice in trigonometrically fitted methods,” Applied Mathematics Letters, vol. 23, no. 11, pp. 1378–1381, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus